Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Blacksburg, VA

June 17, 2014Surry County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 17, 2014, 2:51 PM EDT for Surry County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 2:51 PM EDT (18:51 UTC)
Expired
Jun 17, 2014, 5:45 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Surry County, NC

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WGUS51 KRNK 171851
FFWRNK
NCC171-172145-
/O.NEW.KRNK.FF.W.0012.140617T1851Z-140617T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT
    
* AT 251 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DOBSON...
  AND MOUNTAIN PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3635 8090 3637 8093 3639 8095 3644 8093
      3645 8088 3640 8072 3632 8077

$$

MBS
1 follow-up statement
301 
WGUS71 KRNK 172034
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT TUE JUN 17 2014

NCC171-172145-
/O.CON.KRNK.FF.W.0012.000000T0000Z-140617T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY NC-
434 PM EDT TUE JUN 17 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR 
WEST CENTRAL SURRY COUNTY...

AT 429 PM EDT...RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS FALLEN IN 
WESTERN SURRY COUNTY. WHILE THE HEAVY RAIN HAS TAPERED OFF...RUNOFF 
WILL CONTINUE TO CAUSE FLOODING PROBLEMS..ESPECIALLY NEAR THE 
MITCHELL RIVER. 
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DOBSON... 
AND MOUNTAIN PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3635 8090 3637 8093 3639 8095 3644 8093
      3645 8088 3640 8072 3632 8077

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:51 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 17, 2:51 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT TUE JUN 17 2014

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL LINGER OVER THE REGION INTO THURSDAY. A
WEAK COLD FRONT WILL THEN BEGIN TO SLOWLY SINK SOUTH INTO THE
REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM EDT TUESDAY...

MID AND UPPER LEVEL RIDGING CONTINUES TO BUILD OVER THE SOUTHERN
APPALACHIANS...WITH SURFACE HIGH PRESSURE ALONG THE CAROLINA COAST
AND A SHARPENING PIEDMONT TROUGH. DEWPOINTS HAVE MIXED OUT A
LITTLE BUT ARE STILL IN THE MID/UPPER 60S OVER A GOOD PORTION OF
THE CWA...WHICH IS YIELDING AROUND 1500-2000 J/KG OF MLCAPE EAST
OF THE RIDGES. DUE TO A LITTLE MORE MID-LEVEL MOISTURE... DCAPE
ISNT QUITE AS HIGH OVER THE PIEDMONT WAS IT WAS YESTERDAY...BUT
SPC MESOANALYSIS STILL SHOWS AROUND 1000 J/KG. FORCING IS WEAK
AND TIED TO MAINLY OROGRAPHIC EFFECTS...WITH THE BEST POTENTIAL
FOR CONVECTIVE INITIATION SEEMINGLY ALONG THE SOUTHERN BLUE RIDGE.
STORMS WILL BE SLOW TO DRIFT EAST INTO THE PIEDMONT DUE TO WEAK
STEERING FLOW AND MAY PRODUCE SOME LOCALIZED FLOODING. THE
STRONGEST STORMS AND/OR MERGING OUTFLOWS COULD LEAD TO AN ISOLATED
SEVERE STORM WITH DAMAGING WIND GUSTS.

CONVECTION WILL DWINDLE WITH LOSS OF HEATING THIS EVENING. OVERNIGHT
LOWS SHOULD BE A COUPLE DEGREES WARMER THAN LAST NIGHT...MOSTLY IN
THE MID 60S TO AROUND 70...MAYBE SOME UPPER 50S IN THE VALLEYS.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 230 PM EDT TUESDAY...

WARM AND HUMID CONDITIONS CONTINUE ON WEDNESDAY AS THE CORE OF THE
UPPER LEVEL HIGH MOVES OVERHEAD. WHILE INSTABILITY MAY NOT BE
QUITE AS STRONG DUE TO SLIGHTLY WARM MID-LEVEL TEMPS...ISOLATED TO
WIDELY SCATTERED CONVECTION SHOULD AGAIN FORM ALONG THE RIDGES
AND SLOWLY DRIFT EAST. PW RISES ABOVE 1.5 INCHES...HIGHEST SO FAR
THIS WEEK...SO SLOW MOVING HEAVY RAINERS MAY HAVE A BETTER
POTENTIAL TO PRODUCE FLASH FLOODING. HIGHS A DEGREE OR TWO WARMER
THAN TODAY...UPPER 80S IN THE MOUNTAINS AND MID 90S TOWARD THE
PIEDMONT.

A TRAIN OF MCS'S OVER THE MIDWEST STATES WILL BEGIN TO SHIFT
SOUTHWARD INTO OHIO VALLEY HEADING INTO THURSDAY.
HOWEVER...UPSTREAM CONVECTION SHOULD STAY WELL WEST OF THE
MOUNTAINS AND SCATTERED POCKETS OF QPF ALONG THE WESTERN FRINGES
OF THE CWA APPEARS TO OVERDONE PRIOR TO 12Z THURSDAY. CLOUDS WILL
BEGIN TO INCREASE FORM THE WEST...HOWEVER...AND LOWS WILL BE VERY
MILD ONCE AGAIN.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 245 PM EDT TUESDAY...

FOR THU THROUGH FRI NIGHT: WE SHOULD SEE GOOD COVERAGE OF SHOWERS
AND STORMS DURING THIS TIME FRAME. AS A MID LEVEL VORTEX SITS AND
SPINS OVER ERN CANADA... WAVES ROTATING AROUND ITS BASE WILL BRUSH
THE CWA. IN PARTICULAR... THE REMNANT MCV FROM WHAT THE ECMWF/NAM
PORTRAYS AS AN MCS OVER NRN IL LATE THU NIGHT IS EXPECTED TO TRACK
TO THE ESE... APPROACHING THE CWA THU AFTERNOON. MOISTURE WILL BE
INCREASING WITH PW VALUES RISING TO 1.75-1.9 INCHES... AND BUFR
FORECAST SOUNDINGS SHOW A LOW MBE VELOCITY... GENERALLY UNDER 6
KTS... WITH MARGINAL TO MODERATE INSTABILITY. THE RESULT SHOULD BE
SLOW-MOVING WET STORM CLUSTERS CAPABLE OF PRODUCING HAIL AND VERY
HEAVY RAINFALL. TEMPS SHOULD HOLD ABOVE NORMAL... FOLLOWING
THICKNESS TRENDS... WITH HIGHS IN THE 80S TO LOWER 90S... AND LOWS
IN THE 60S.

FOR SAT THROUGH SUN NIGHT: WE STAY IN A GENTLY CYCLONIC BUT LIGHT
NORTHWESTERLY MID LEVEL FLOW... ON THE SOUTHWEST SIDE OF THE LARGE
VORTEX WOBBLING OVER THE CANADIAN MARITIMES. THE COMPACT MID LEVEL
LOW EXPECTED TO TRACK ROUGHLY EASTWARD NEAR THE CENTRAL US/CANADA
BORDER LATE IN THE WORK WEEK WILL WEAKEN AND GRADUALLY SHEAR AS IT
CROSSES THE UPPER MIDWEST OVER THE WEEKEND (WITH VARYING SPEEDS
AMONG THE MODELS SOLUTIONS). PROPELLED BY ENERGY ROTATING AROUND THE
SOUTH SIDE OF THE EASTERN CANADA VORTEX... THE SURFACE BACKDOOR
FRONTAL ZONE IS EXPECTED TO DIP A BIT FURTHER SOUTHWEST TOWARD THE
CWA OVER THE WEEKEND... HOLDING TO OUR NE BUT CLOSE ENOUGH TO
PROVIDE A PATH FOR MID LEVEL PERTURBATIONS TO TRAVERSE THE REGION...
SPAWNING GOOD COVERAGE OF SHOWERS AND STORMS... WITH GREATEST
COVERAGE FOCUSED DURING (BUT NOT LIMITED TO) THE TYPICAL DIURNAL
TIME WINDOWS. THE GFS AND ECMWF INDICATE THAT THE HIGHEST
SHOWERS/STORM CHANCES WILL BE SAT MIDDAY THROUGH AFTERNOON.
THICKNESSES REMAIN 5-15 M ABOVE NORMAL... SO WILL HOLD ONTO HIGHS IN
THE 80S TO LOWER 90S... WITH CONFIDENCE REDUCED BY POTENTIAL EARLY-
DAY CONVECTION LIMITING HEATING ESPECIALLY ON SAT.

FOR MON/TUE: MORE OF THE SAME... WITH A SLOW WNW FLOW PATTERN WITH
WEAK IMPULSES TRACKING ROUGHLY EASTWARD ACROSS THE CWA (BETWEEN THE
MARITIME VORTEX RETREATING NORTHWARD AND THE BUILDING RIDGE OVER AND
JUST OFF THE SOUTHEAST COAST)... SOUTH OF AN INCREASINGLY DIFFUSE
FRONTAL ZONE JUST NORTH OF THE OH VALLEY. EXPECT A CONTINUED THREAT
OF SCATTERED SLOW-MOVING SHOWERS AND STORMS... AGAIN PRIMARILY (BUT
NOT ONLY) OCCURRING DURING THE AFTERNOON INTO EARLY EVENING. THE GFS
REMAINS THE STRONGEST WITH THE UPPER-MIDWEST WAVE AS IT CROSSES
MI... PLACING THE CWA IN A BIT STRONGER MID LEVEL FLOW WITH GREATER
MOISTURE POOLING SOUTH OF THE FRONTAL ZONE AND THUS MUCH GREATER
COVERAGE OF SHOWERS/STORMS. WITH INHERENT UNCERTAINTY IN THE DETAILS
AT THIS RANGE... WILL KEEP POPS AS A GOOD CHANCE FOR NOW... ALTHOUGH
IF THE GFS IS CORRECT WE MAY NEED TO BUMP THEM UP TO LIKELY OR
HIGHER. THIS PATTERN FAVORS TEMPS CONTINUING SLIGHTLY ABOVE NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1205 PM EDT TUESDAY...

A STAGNANT PATTERN IN PLACE WILL KEEP AVIATION CONDITIONS AND TRENDS
SIMILAR TO THE PAST 24 HOURS. OVERNIGHT FOG IN VALLEYS AND DUE TO
RADIATIONAL COOLING LIFTED QUICKLY THIS MORNING... AND RESULTING VFR
CONDITIONS ARE LIKELY TO DOMINATE INTO THIS EVENING... WITH SCT-BKN
VFR CUMULUS. ISOLATED TO SCATTERED STORMS ARE STILL LIKELY TO
DEVELOP... ALTHOUGH CONFIDENCE IS LOWER THAT ANY ONE TAF AREA WILL
BE DIRECTLY IMPACTED... AND WILL STICK WITH VCTS MENTIONS DURING THE
MID TO LATE AFTERNOON. THE LATEST HRRR AND RAP MODEL RUNS SHOW
CONVECTIVE DEVELOPMENT STARTING NEAR THE BEGINNING OF THE TAF VALID
PERIOD... WITH GREATER COVERAGE NEAR LYH/DAN/ROA THAN THE MORE
WESTERN SITES OF BCB/BLF/LWB... SO AVIATION INTERESTS ALONG AND EAST
OF THE BLUE RIDGE HAVE A SLIGHTLY GREATER CHANCE OF BEING IMPACTED
BY LOCALIZED IFR CONDITIONS IN/NEAR STORMS THIS AFTERNOON.
INDIVIDUAL UPDRAFTS SHOULD BE FAIRLY SHORT LIVED AND CIRCUMNAVIGABLE
GIVEN THE VERY WEAK WIND FIELD AND MARGINAL MOISTURE THROUGH THE
COLUMN... BUT LOCALLY ENHANCED WIND GUSTS AND HAIL ARE LIKELY IN AND
NEAR ANY STORMS. WITH LOSS OF HEATING... ANY STORMS ARE EXPECTED TO
DISSIPATE SOON AFTER 02Z. WITH LITTLE CHANGE IN AIR MASS... EXPECT
REMNANT MID CLOUDS LEFTOVER FROM CONVECTION HERE AND UPSTREAM... AND
WITH PERSISTENCE RULING... PATCHY FOG IS AGAIN POSSIBLE IN VALLEY
AND LOW AREAS 07Z-12Z... MOST LIKELY AT LWB... ALTHOUGH IT MAY BE OF
LESSER IMPACT AND SHORTER DURATION GIVEN THE EXPECTED OFFSET
PRESENCE OF CONVECTIVE DEBRIS CLOUDS. ONCE ANY FOG LIFTS AND MIXES
WED MORNING... VFR CONDITIONS ARE EXPECTED TO RETURN AFTER 13Z AND
HOLD THROUGH THE END OF THE TAF VALID PERIOD.

EXTENDED AVIATION DISCUSSION...

LOOKING BEYOND 18Z WED... A TYPICAL SUMMER PATTERN IS ANTICIPATED
THROUGH THE UPCOMING WEEKEND... WITH THE GREATEST AVIATION THREATS
BEING THE SCATTERED DAYTIME CONVECTION AND THE ATTENDANT STRONG
VARIABLE/GUSTY WINDS AND POSSIBLE HAIL. COVERAGE APPEARS LOW FOR WED
AFTERNOON... MAINLY ISOLATED STORMS AND MORE LIKELY TO AFFECT S/W
SITES SUCH AS BLF/BCB/DAN... GIVEN THE DRIER AND MORE STABLE MID
LEVELS. A BACKDOOR FRONT WILL DIP SOUTHWARD TOWARD THE AREA THU...
AND EXPECT BETTER COVERAGE OF STORMS THU AFTERNOON LASTING THROUGH
THU NIGHT AND ON FRI AS WELL. A WEAK FLOW PATTERN HOLDING OVER THE
WEEKEND WILL KEEP THE BETTER STORM CHANCES EACH AFTERNOON THROUGH
EARLY EVENING SAT/SUN. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE
NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE
PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY
SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT
AND BURN OFF... AND BEFORE AFTERNOON CONVECTION REDEVELOPS.

&&

.CLIMATE...
LOCATIONS RECORDS (6/17)     (6/18)

ROANOKE           96/1944    97/1925
LYNCHBURG         96/1944    96/1944
DANVILLE          99/1981    96/2007
BLACKSBURG        88/1994    88/2007
BLUEFIELD         86/2007    90/2007
LEWISBURG         86/1996    88/2007

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...BLS
NEAR TERM...BLS
SHORT TERM...BLS
LONG TERM...HARTFIELD
AVIATION...HARTFIELD
CLIMATE...JH
Hazardous weather outlook, Jun 17, 3:23 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 AM EDT TUE JUN 17 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-180730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
323 AM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A THREAT OF STORMS EACH DAY...INCREASING IN
COVERAGE BY THE WEEKEND. EACH DAY...THERE WILL BE A THREAT OF A
STRONG TO SEVERE STORM...ALONG WITH ISOLATED FLASH FLOOD
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 2:01 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 PM EDT TUE JUN 17 2014

NCZ003-171845-
SURRY NC-
201 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 245 PM EDT

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MOUNTAIN PARK...MOVING TO THE SOUTHEAST
  AT 5 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN PARK...
  DOBSON...
  BOTTOM...
  AND STATE ROAD.

LAT...LON 3627 8082 3631 8087 3633 8087 3634 8089
      3636 8090 3637 8093 3640 8096 3641 8096
      3650 8079 3640 8064
TIME...MOT...LOC 1759Z 331DEG 4KT 3639 8085

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:01 PM EDTSpecial Weather StatementRNKSurry44 min
Jun 17, 2:17 PM EDTSevere Thunderstorm WarningRNKSurry43 min
Jun 17, 2:55 PM EDTSevere Thunderstorm WarningRNKSurry50 min
Jun 17, 3:03 PM EDTSpecial Weather StatementRNKSurry57 min
Jun 17, 3:48 PM EDTSpecial Weather StatementRNKWatauga42 min
Jun 17, 4:09 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes51 min
Jun 17, 4:20 PM EDTSevere Thunderstorm WarningRNKStokes, Yadkin55 min
Jun 17, 4:55 PM EDTSevere Thunderstorm WarningRNKRockingham65 min
Jun 17, 5:29 PM EDTSpecial Weather StatementRNKRockingham31 min
Jun 17, 5:32 PM EDTSevere Thunderstorm WarningRNKRockingham58 min
Jun 17, 6:00 PM EDTSpecial Weather StatementRNKYadkin60 min
Jun 17, 6:06 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin54 min
Jun 17, 6:25 PM EDTAreal Flood AdvisoryRNKWilkes, Yadkin4 hr
Jun 17, 6:31 PM EDTSevere Thunderstorm WarningRNKCaswell59 min
Jun 17, 6:37 PM EDTSpecial Weather StatementRNKRockingham53 min

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.